Interaction of Helicobacter pylori infection and low-dose aspirin in the upper gastrointestinal tract: Implications for clinical practice
Best Practice & Research Clinical Gastroenterology ,  Clinical Article

Ki EIL et al. – The basis of this recommendation is derived from a limited, albeit expanding evidence on the role of H. pylori in upper gastrointestinal tract injury in low–dose ASA users and on the effectiveness of H. pylori eradication in reducing the risk of complications such as rebleeding in high–risk patients.

  • Low-dose aspirin has been shown to increase the risk of upper gastrointestinal tract injury.
  • Risk factors in upper gastrointestinal complications in low-dose aspirin users are less well defined than in other NSAID users, and there are enough intrinsic differences in the two agents to discuss them separately.
  • In particularly, the role of Helicobacter pylori and the benefit of its eradication in decreasing the risk of upper gastrointestinal tract injury in low-dose ASA users remains controversial.
  • Various consensus groups have recommended H. pylori testing and eradication in low-dose ASA users with a prior history of peptic ulcer or ulcer bleeding.

Please login or register to follow this author.
► Click here to access PubMed, Publisher and related articles...
<< Previous Article | Next Article >>

    Currently, there are no available articles.

Your Unread Messages in Nurse Practitioner

See All >> Messages include industry-sponsored communications and special communications from MDLinx

Most Popular Nurse Practitioner Articles

Indexed Journals in Nurse Practitioner: Journal of the American Academy of Nurse Practitioners, Holistic Nursing Practicemore